Texas, 2014High Wind in Texas, April 14, 2014
April 14, 2014 · NWS MAF · 1 event in 1 county or zone
High winds occurred in the lower elevations of the Guadalupe Mountains behind a strong cold front.
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
High winds occurred in the lower elevations of the Guadalupe Mountains behind a strong cold front.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before the first event at Apr 14, 1:04 AM MST, 2 hours 47 minutes earlier.
Area forecast discussion, Apr 14, 1:04 AM MST, 2 hours 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
304 AM CDT Mon Apr 14 2014
.DISCUSSION...
A strong upper trough swinging across the Rockies overnight and
onto the plains today will bring a drastic change in wx to the
region. This trough is pushing a strong cold front through the
area this morning. It has been very gusty behind the front with
some locations reporting gusts over 40kts... blowing dust can be
expected over most of the region this morning. This front is
expected to reach the Rio Grande by sunrise. An upper ridge builds
in behind the trough for a few days of mild wx. Next upper trough
will impact the area Thursday.
A High Wind Warning remains in effect most of the day for the
Guadalupe mountains with a Wind Advisory until 18z for the area
except Marfa Plateau and Big Bend. During the afternoon wind speeds
are expected to decrease as the pressure gradient relaxes.
The Highs last Saturday were in the 90s. Highs today will be in the
50s for most of the region with 60s for the Pecos River valley and
near the Rio Grande. Strong cold air advection will continue through
the day. Will have post frontal clouds moving down across the
Permian Basin this morning but these will dissipate during the day.
By tonight skies will be mostly clear and wind speeds will become
light. This will result in very efficient radiational cooling in
the dry air. Late tonight/early tomorrow much of the region may
receive its first freeze in nearly a month. This is a couple weeks
past the average last freeze date so will continue the Freeze Watch
in effect Tuesday morning for most of the CWA. The cooldown will be
brief as a south wind and warmer temperatures return Tuesday with
highs back into the 60s and 70s. Will have another cold front
Thursday but will not be as strong. By the weekend normal
temperatures return.
Currently there are snow showers over eastern NM and the Panhandle
but this precipitation is tracking east and not expected it to make
it down into the area. There is hope for some rain by next weekend
as models raise pops and increase qpf but it is too far out to
mention at this time.
&&
.PRELIMINARY POINT TEMPS/POPS...
ANDREWS TX 53 30 64 39 / 0 0 0 0
BIG SPRING TX 54 32 63 40 / 0 0 0 0
CARLSBAD NM 56 32 68 40 / 0 0 0 0
DRYDEN TX 66 39 67 43 / 0 0 0 0
FORT STOCKTON TX 60 35 68 45 / 0 0 0 0
GUADALUPE PASS TX 50 32 62 45 / 0 0 0 0
HOBBS NM 51 26 64 38 / 0 0 0 0
MARFA TX 58 27 63 30 / 0 0 0 0
MIDLAND INTL AIRPORT TX 56 30 64 40 / 0 0 0 0
ODESSA TX 54 32 64 41 / 0 0 0 0
WINK TX 59 30 70 39 / 0 0 0 0
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...FREEZE WATCH from late tonight through Tuesday morning FOR THE
FOLLOWING ZONES... Central Lea County...Eddy County
Plains...Guadalupe Mountains of Eddy County...Northern Lea
County...Southern Lea County.
WIND ADVISORY until Noon MDT today FOR THE FOLLOWING ZONES...
Central Lea County...Eddy County Plains...Northern Lea
County...Southern Lea County.
HIGH WIND WARNING until 3 PM MDT this afternoon FOR THE
FOLLOWING ZONES... Guadalupe Mountains of Eddy County.
TX...FREEZE WATCH from late tonight through Tuesday morning FOR THE
FOLLOWING ZONES... Andrews...Big Bend Area...Borden...
Crane...Davis/Apache Mountains Area...Dawson...Ector...
Gaines...Glasscock...Guadalupe Mountains...Howard...
Loving...Marfa Plateau...Martin...Midland...Mitchell...
Pecos...Reagan...Reeves County and Upper Trans Pecos...
Scurry...Upton...Van Horn and Highway 54 Corridor...Ward...
Winkler.
WIND ADVISORY until 1 PM CDT this afternoon FOR THE FOLLOWING
ZONES... Andrews...Borden...Crane...Davis/Apache Mountains
Area...Dawson...Ector...Gaines...Glasscock...Howard...
Loving...Martin...Midland...Mitchell...Pecos...Reagan...
Reeves County and Upper Trans Pecos...Scurry...Terrell...
Upton...Van Horn and Highway 54 Corridor...Ward...Winkler.
HIGH WIND WARNING until 3 PM MDT this afternoon FOR THE
FOLLOWING ZONES... Guadalupe Mountains.
&&
13/72Hazardous weather outlook, Apr 14, 1:12 AM MST, 2 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
312 AM CDT MON APR 14 2014
NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075-
079>082-258-150815-
GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS-
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES-
DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-
VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS-
LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN-
DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU-
BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS-
312 AM CDT MON APR 14 2014 /212 AM MDT MON APR 14 2014/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW
MEXICO...SOUTHWEST TEXAS AND WEST TEXAS.
.DAY ONE...TODAY AND TONIGHT
A HIGH WIND WARNING IS IN EFFECT THROUGH THIS AFTERNOON FOR THE
GUADALUPE MOUNTAINS. NORTHEAST WINDS OF 30 TO 40 MPH WITH GUSTS TO
70 MPH ARE EXPECTED.
A WIND ADVISORY IS IN EFFECT THROUGH MIDDAY TODAY FOR MOST OF THE
PERMIAN BASIN...SOUTHEAST NEW MEXICO PLAINS...TRANS PECOS AND DAVIS
MOUNTAINS. NORTHEAST WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH ARE
EXPECTED BEHIND A STRONG COLD FRONT.
AREAS OF BLOWING DUST WILL BE POSSIBLE THROUGHOUT THE MORNING WITH
LOCALLY REDUCED VISIBILITIES...ESPECIALLY DOWNWIND OF OPEN FIELDS OR
CONSTRUCTION SITES.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
A FREEZE WATCH IS IN EFFECT FOR MOST OF THE AREA EXCEPT THE LOWER
TRANS PECOS AND PRESIDIO VALLEY FOR TUESDAY MORNING. LATE SEASON
SUB-FREEZING TEMPERATURES MAY DAMAGE OR KILL TENDER VEGETATION IF
PRECAUTIONS ARE NOT TAKEN.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/
HTTP://WEATHER.GOV/MIDLAND
High Wind, Guadalupe Mountains of Culberson County
- When
- April 14, 3:51 AM MST to 8:51 AM MST
- Where
- Guadalupe Mountains of Culberson County forecast zone
- Measured
- 38 kt (44 mph) measured sustained
- Reported by
- ASOS
Several hours of sustained northeast winds of 40 mph or greater occurred in Guadalupe Pass behind a strong cold front.
- High Wind
- Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Rip Current in California, April 14, 20141 death · 1 event
- Flooding in New York, April 14 to 17, 2014$6.0 million · 5 events
- Flash Flooding and Damaging Winds in Mississippi, April 14 to 15, 2014$760,000 · 63 kt wind · 47 events
- High Wind in Michigan, April 14, 2014$350,000 · 53 kt wind · 7 events
- Flooding in Michigan, April 14 to 15, 2014$265,000 · 3 events
- Flash Flood and Damaging Wind in Mississippi, April 14, 20142 injured · $100,000 · 65 kt wind · 2 events
- Flash Flooding and Damaging Wind in Alabama, April 14 to 15, 2014$130,000 · 52 kt wind · 12 events
- Flash Flooding and Lightning Strikes in Florida, April 14 to 15, 20141 injured · $75,000 · 5 events
- Flash Flooding and Damaging Winds in Louisiana, April 14, 2014$90,000 · 65 kt wind · 9 events
- High Wind in Ohio, April 14, 2014$75,000 · 52 kt wind · 3 events
- Hail and Damaging Winds in Louisiana, April 14, 2014$50,000 · 55 kt wind · 7 events
- Hail and Damaging Wind in Texas, April 14, 20141.75 in hail · 22 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 506405.